Sep 24, 2009
Hi there, I am HIV+ since 1989. I started my first medication in 1996 with AZT, 3TC, Ziagan, TRIZIVIR. In 2005 we changed to Kivexa and Reyataz. I start Kivexa with 300mg Reyataz and 100mg booster ritinovir. My Jaundic is very high and we dicided to change to 400mg of reyataz. Jaundic(yellow skin) still the some. my dr. said it is ok keep taking it. I dicided to take kivexa and 200mg of reyataz for last two years. I am doing excellent my CD4 count is over 700 and viril load is undictatable. So what do you think of future side effect? Do i have to tel my DR. even we disagree some times?
| Response from Dr. McGowan
Thanks for your question.
Yes, you do have to tell your doctor. You should be able to have an open discussion with your doctor. After all these years of treatment you have to communicate for the best outcome. It may be that s/he does not realize how much the jaundice is bothering you. It is NOT a good idea to cut back on the dose since it may lead to breakthrough of the virus. It sounds as though you do have treatment options (assuming that the changes in treatment were made for convenience and not for failure of the old treatments to suppress the virus). If the prior treatments had not been effective at suppressing the virus, then it is REALLY a bad idea to cut back the dose. Call your doctor to have a discussion about your options.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.